Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 37, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Dec 10, 2012, 10:23 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2012, 10:23 PM EST (03:23 UTC)
- Expired
- Dec 11, 2012, 4:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
592 WHUS72 KMLB 110323 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1023 PM EST MON DEC 10 2012 AMZ570-572-575-110900- /O.NEW.KMLB.SC.Y.0037.121211T0323Z-121211T0900Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 1023 PM EST MON DEC 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST TUESDAY. * WINDS AND SEAS...SOUTH TO SOUTHWEST WINDS TO 20 KNOTS AND GUSTY THROUGH LATE NIGHT. SEAS TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 10, 9:22 PM EST, 1 hour 1 minute earlier.
Area forecast discussion, Dec 10, 9:22 PM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 922 PM EST MON DEC 10 2012 .DISCUSSION... ...CHANCE FOR MORE STORMS AND HEAVY RAINFALL ON TUESDAY... CURRENT-OVERNIGHT...BUSY AFTERNOON AND EARLY EVENING WITH SEVERAL ROTATING CELLS THANKS TO DIURNAL HEATING SOUTHWARD/BACKING OF WINDS ALONG THE COAST AND MODERATE LOW-LEVEL WIND SHEAR NEAR AND NORTH OF THE I-4 CORRIDOR. CURRENTLY WATCHING ACTIVITY MOVING ONTO THE WEST-CENTRAL FLORIDA COAST. EXPECT MUCH OF ACTIVITY TO WEAKEN BY TIME IT ENTERS EAST CENTRAL FLORIDA BUT A FEW STRONG STORMS MAY BE POSSIBLE SOUTH OF ORLANDO. LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS WILL BE THE BIGGEST THREATS. THIS ACTIVITY IS AHEAD OF A VIGOROUS VORTICITY MAXIMUM THAT WILL MOVE ACROSS THE PENINSULA THROUGH LATE EVENING. VERY HIGH MOISTURE VALUES REMAIN OVER THE AREA AHEAD OF THE SHORTWAVE FEATURE...NEAR 2 INCHES OF PRECIPITABLE WATER. THIS WILL BRING HIGHER RAIN CHANCES FOR MOST OF THE AREA THROUGH THE REMAINDER OF THE EVENING. AFTER THE VORTICITY FEATURE CLEARS THE AREA WILL HAVE TO TURN TOWARDS AREAS OF FOG/LOW STRATUS CLOUD DEVELOPMENT FOR LATE OVERNIGHT INTO TUE MORNING. MOS HAS VERY LOW CEILINGS AND VISIBILITIES. WILL MONITOR AND MAY NEED TO HIT THE FOG HARDER IN SUBSEQUENT UPDATES. TUE...PREVIOUS...THE GFS SHOWS SOME SUPPRESSING EFFECT BEHIND THE VORT MAX AND LOWERS POPS ON TUE TO 30-40 PERCENT. THAT IS A BIT TOO MUCH OF A RUN TO RUN CHANGE...ESPECIALLY SINCE A WEAK FRONTAL BOUNDARY WILL BE APPROACHING THE AREA. WILL GO WITH 50 PERCENT POPS ACROSS THE BOARD FOR NOW. INCREASING DEEP LAYER SHEAR MAY HELP TO LEND SOME ORGANIZATION TO CONVECTION...BUT THE AMOUNT OF DESTABILIZATION IS QUESTIONABLE DUE TO LINGERING LOW CLOUDS IN THE MORNING AND CONVECTIVE DEBRIS CLOUDS. && .AVIATION...SHOWERY PRECIPITATION/ISOLD STORMS THRU LATE EVENING WITH CHANCES DECREASING OVERNIGHT AND THREAT OF LOW STRATUS CLOUDS AND FOG LATE TONIGHT POSSIBLY INTO MID-LATE TUE MORNING. IFR CONDS AND POSSIBLY LIFR CONDS LATE TONIGHT INTO TUE MORNING. CLOUDY CONDS WILL PERSIST THRU THE DAY ON TUE WITH SCT TSRA/SHRA AS A WEAK FRONTAL BOUNDARY SAGS INTO THE CENTRAL FL PENINSULA. && .MARINE...OVERNIGHT...CAUTIONARY STATEMENTS IN PLACE OVERNIGHT FOR ALL BUT NORTHERN NEAR SHORE LEG. SSW WINDS PICKING UP TO 15-20/20 KTS. WILL MONITOR IF A SHORT-FUSED SCA BECOMES NECESSARY (OFFSHORE). SEAS AROUND 5 FT OFFSHORE AND 3-5 FT NEAR SHORE. SCATTERED SHOWERS AND ISOLATED STORMS OVERNIGHT. A FEW STORMS COULD CONTAIN GUSTY WINDS AND HEAVY DOWNPOURS. TUE...PREVIOUS...THE MODELS WEAKEN THE PRESSURE GRADIENT A LITTLE ON TUE AS A WEAK FRONTAL BOUNDARY APPROACHES. MARINERS WILL NEED TO BE ALERT FOR CONVECTIVE DEVELOPMENT OVER LAND AREAS MOVING OFFSHORE...MAINLY IN THE AFTERNOON. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM: SEDLOCK IMPACT WEATHER: CRISTALDI RADAR: MB, RL, AJC, MRV, TS
Hazardous weather outlook, Dec 10, 8:15 PM EST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 815 PM EST MON DEC 10 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-111200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 815 PM EST MON DEC 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS EVENING AND TONIGHT. .THUNDERSTORM IMPACT... AN AREA OF SHOWERS AND STORMS PUSHING INTO WESTERN FLORIDA WILL MOVE EASTWARD TONIGHT. ALTHOUGH THE ACTIVITY HAS WEAKENED, THE LOCAL AIR MASS REMAINS MARGINALLY UNSTABLE AND SHEARED...AND THERE IS A SMALL THREAT FOR AN ISOLATED ROTATING STORM TO PRODUCE A TORNADO TONIGHT THE THREAT WILL LINGER THROUGH ABOUT 200 AM...AND WILL DECREASE LATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A HIGH COVERAGE OF RAIN AND THUNDERSTORMS IS EXPECTED TUESDAY AND WEDNESDAY AS A FRONTAL BOUNDARY PUSHES INTO THE AREA...TEMPORARILY STALLS...THEN PUSHES SOUTH OF THE AREA BY EARLY THURSDAY. THERE WILL BE THE POTENTIAL FOR STRONG TO SEVERE STORMS WITH HEAVY RAIN AND STRONG WIND GUSTS...ESPECIALLY TUESDAY AFTERNOON. INCREASED NORTH TO NORTHEAST WINDS WILL OVERSPREAD THE ATLANTIC COASTAL WATERS BEHIND A COLD FRONT ON THURSDAY AND PRODUCE HAZARDOUS BOATING CONDITIONS. WINDS SHOULD SUBSIDE THIS WEEKEND THOUGH SEAS WILL RESPOND MORE SLOWLY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER NETWORKS SHOULD CONTINUE TO MONITOR THE WEATHER AND SELF ACTIVATE IF WARNINGS ARE ISSUED FOR THEIR AREA. SEVERAL STATEMENTS AND WARNINGS HAVE ALREADY BEEN ISSUED AS OF LATE AFTERNOON. KELLY/CRISTALDI
In the hours before
Local storm report, Dec 10, 4:37 PM EST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
437 PM EST MON DEC 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FUNNEL CLOUD APOPKA 28.69N 81.51W
12/10/2012 ORANGE FL TRAINED SPOTTER
LOCATION OF FUNNEL ESTIMATED BY RADAR.
&&
ARBLocal storm report, Dec 10, 4:48 PM EST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
448 PM EST MON DEC 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG PLYMOUTH 28.69N 81.55W
12/10/2012 ORANGE FL PUBLIC
TOP OF TREE DOWN. TIME ESTIMATED BY RADAR.
&&
ARBLocal storm report, Dec 10, 5:25 PM EST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
525 PM EST MON DEC 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FUNNEL CLOUD LAKEWOOD PARK 27.54N 80.40W
12/10/2012 ST. LUCIE FL PUBLIC
MULTIPLE REPORTS OF FUNNEL CLOUDS FROM ABOUT 5PM TO 520PM
WEST AND NORTHWEST OF FORT PIERCE.
&&
ARBLocal storm report, Dec 10, 5:47 PM EST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
547 PM EST MON DEC 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TORNADO 4 WSW APOPKA 28.67N 81.58W
12/10/2012 ORANGE FL PUBLIC
PUBLIC REPORTED TORNADO NORTH OF LAKE APOPKA AND PICTURES
VIA PUBLIC AND MEDIA APPEAR TO CONFIRM WATERSPOUT OVER
LAKE APOPKA.
&&
ARBLocal storm report, Dec 10, 6:19 PM EST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
619 PM EST MON DEC 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 4 SSE EDGEWATER 28.91N 80.87W
12/10/2012 VOLUSIA FL PUBLIC
ROOFTOPS BLOWN OFF HOMES AND POWER LINE DAMAGE. POSSIBLE
TORNADO. TIME ESTIMATED BY RADAR.
&&
ARBLocal storm report, Dec 10, 7:10 PM EST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
710 PM EST MON DEC 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 4 SSE EDGEWATER 28.91N 80.87W
12/10/2012 VOLUSIA FL PUBLIC
12 MOBILE HOMES DAMAGED AND POWER LINES DOWN. REPORTS
RELAYED FROM FIRE RESCUE ON SCENE IN TERRA MAR VILLAGE
SUBDIVISION. LIKELY TORNADO.
&&
ARBThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 3:28 PM EST | Special Weather Statement | MLB | Volusia | 3 hr |
| Dec 11, 5:12 PM EST | Special Weather Statement | MLB | Okeechobee | 48 min |
| Dec 11, 5:35 PM EST | Severe Thunderstorm Warning | MLB | Okeechobee, Osceola | 40 min |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.